Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 7, 2009, 6:57 PM CST for Lyon County, Wabaunsee County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2009, 6:57 PM CST (00:57 UTC)
- Expired
- Mar 7, 2009, 7:45 PM CST
- In force
- 48 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Lyon County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 27 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:32 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 080057
SVRTOP
KSC111-197-080145-
/O.NEW.KTOP.SV.W.0007.090308T0057Z-090308T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CST SAT MAR 7 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LYON COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 745 PM CST
* AT 653 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
10 MILES WEST OF BUSHONG...OR 24 MILES NORTHWEST OF EMPORIA...
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUSHONG...
ESKRIDGE...
HARVEYVILLE...
KEENE...
AT 650 PM CST...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
WITH THIS STORM IN 1 MILE EAST OF COUNCIL GROVE.
THE SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT FOR NORTHERN
LYON COUNTY UNTIL 730 PM FOR THE STORM WEST OF AMERICUS.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3861 9635 3873 9635 3873 9637 3874 9637
3884 9639 3901 9594 3875 9594
TIME...MOT...LOC 0055Z 243DEG 28KT 3870 9641
$$3 follow-up statements
000
WWUS53 KTOP 080119
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
719 PM CST SAT MAR 7 2009
KSC111-080128-
/O.CAN.KTOP.SV.W.0007.000000T0000Z-090308T0145Z/
LYON-
718 PM CST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LYON COUNTY HAS
BEEN CANCELLED...
THE SEVERE THUNDERSTORM WARNING DOES REMAIN IN EFFECT FOR CENTRAL
LYON COUNTY UNTIL 730 PM. THE STORM WAS LOCATED 11 MILES NORTH OF
EMPORIA AND WAS PRODUCING GOLF BALL SIZE HAIL.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3873 9623 3885 9626 3901 9594 3881 9594
3875 9595
TIME...MOT...LOC 0118Z 247DEG 30KT 3877 9617
$$
KSC197-080145-
/O.CON.KTOP.SV.W.0007.000000T0000Z-090308T0145Z/
WABAUNSEE-
718 PM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHEASTERN WABAUNSEE COUNTY...
AT 717 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF ESKRIDGE...OR 25 MILES NORTH OF
EMPORIA...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ESKRIDGE...HARVEYVILLE AND KEENE.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3873 9623 3885 9626 3901 9594 3881 9594
3875 9595
TIME...MOT...LOC 0118Z 247DEG 30KT 3877 9617
$$000 WWUS53 KTOP 080132 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 732 PM CST SAT MAR 7 2009 KSC197-080145- /O.CON.KTOP.SV.W.0007.000000T0000Z-090308T0145Z/ WABAUNSEE- 732 PM CST SAT MAR 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR SOUTHEASTERN WABAUNSEE COUNTY... AT 731 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF HARVEYVILLE...OR 24 MILES SOUTHWEST OF TOPEKA...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... HARVEYVILLE. LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3887 9610 3893 9594 3875 9595 3874 9607 TIME...MOT...LOC 0132Z 247DEG 30KT 3881 9603 $$
000 WWUS53 KTOP 080143 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 743 PM CST SAT MAR 7 2009 KSC197-080153- /O.EXP.KTOP.SV.W.0007.000000T0000Z-090308T0145Z/ WABAUNSEE- 743 PM CST SAT MAR 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABAUNSEE COUNTY WILL EXPIRE AT 745 PM CST... AT 743 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3887 9610 3893 9594 3875 9595 3874 9607 TIME...MOT...LOC 0143Z 247DEG 30KT 3884 9592 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 6:01 PM CST, 56 minutes earlier.
Area forecast discussion, Mar 7, 6:01 PM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 601 PM CST SAT MAR 7 2009 .UPDATE... UPDATED FOR MESOSCALE FORECAST. && .DISCUSSION... ...MESOSCALE UPDATE... 2345Z RADAR IMAGERY INDICATES SFC BOUNDARY EXTENDING FROM JUST NORTH OF LAWRENCE WEST THROUGH SOUTHERN SHAWNEE COUNTY AND THEN JUST SOUTH OF THE TOWN OF ESKRIDGE INTO NORTHERN MORRIS COUNTY. MESONET OBSERVATIONS ACROSS EASTERN KS INDICATE A SFC TROUGH NICELY OUTLINING THIS FRONTAL BOUNDARY AND A POSSIBLE MESOSCALE LOW PRESSURE CIRCULATION ROUGHLY LOCATED OVER MORRIS COUNTY. SURFACE FLOW SOUTH AND EAST OF THIS FEATURE HAS BEEN BACKING POTENTIALLY INCREASING LOW LEVEL STORM RELATIVE HELICITY...IF STORMS CAN REMAIN SURFACE BASED AS THEY MOVE NEAR INTERSTATE 35 NEAR EMPORIA. AT THIS TIME IT IS DIFFICULT TO DETERMINE IF STORMS WILL REMAIN SFC BASED AS THEY APPROACH THE LYON COUNTY AREA...SFC TEMPERATURES HAVE FALLEN BY A DEGREE OR SO AND SPC 23Z MESOSCALE ANALYSIS INDICATES MIXED LAYER CINH HAS INCREASED TO 25 TO 50 J/KG AS A RESULT. 00Z UPPER AIR SOUNDING MAY NOT OFFER MUCH INSIGHT INTO THE LOWEST LAYER OF THE ENVIRONMENT HERE AS IT IS NORTH OF THE SFC BOUNDARY. RIGHT NOW BEST ORGANIZED STORM IS TORNADIC SUPERCELL OVER MARION COUNTY TRACKING EAST TOWARDS LYON COUNTY...AT ITS CURRENT SPEED AND MOTION IT IS TRACKED TO REACH WESTERN LYON COUNTY AT 7 PM CST. WILL KEEP A CAREFUL EYE ON SFC OBS FOR ANY SIGNS OF COOLING OR WARMING AS SIGNS OF WHETHER LOW LVL ENVIRONMENT IS COUPLED. OTHER MESOSCALE OBSERVATIONS...THE STRONG SHORTWAVE TROUGH IS NOW BECOMING INCREASINGLY NEUTRALLY TILTED AS IT PUSHES THROUGH SOUTHERN CO. ANOTHER WEAKER LEAD SHORTWAVE TROUGH CONTINUES NORTH THROUGH WESTERN NE AT THIS TIME...WHICH MAY BE AIDING COLD AIR ADVECTION NORTH OF THE SFC BOUNDARY BISECTING THE FORECAST AREA. LOW LEVEL H925 AND H850 PROFILERS SOUTH OF THIS BOUNDARY HAVE BACKED AND INCREASED IN INTENSITY...SO LOW LEVEL JET LOOKS TO BE SETTING UP WITHIN THE WARM SECTOR...AND SHOULD CONTINUE TO GRADUALLY INTENSIFY OVER THE NEXT COUPLE OF HOURS. 21Z RUC ANALYSIS INDICATES AS THIS FLOW BACKS AND INTENSIFIES POSITIVE MOISTURE TRANSPORT WILL OCCUR OVER MUCH OF EAST CENTRAL KS...LIKELY SUSTAINING ANY CONVECTION THAT MOVES EAST INTO EAST CENTRAL KS THROUGH 9 PM CST. THREAT FOR SEE... UPDATED FOR THE 00Z TAFS. DISCUSSION... SEE PREVIOUS DISCUSSION. AVIATION... FOCUS ON THE NEAR TERM AS CONVECTION DEVELOPS/MOVES OVER TERMINALS WITHIN THE NEXT FEW HOURS. SFC BOUNDARY HANGS JUST SOUTH OF A MHK TO TOP LINE...AND SCATTERED STORMS HAVE BEEN DEVELOPING... PROMPTING INCLUSION OF VCTS. AREA OF SUSTAINED CONVECTION WILL MOVE INTO MHK WITHIN THE FIRST HOUR OF THE TAF PERIOD...AND TOP/FOE AFTER 02Z. AT LEAST MVFR CIGS EXPECTED WITH THE TSRA...BRIEFLY DROPPING TO IFR. POST-FRONTAL MVFR/POTENTIALLY IFR STRATUS HANGS AROUND THROUGH THE MID-MORNING HOURS...BEFORE SCATTERING OUT AS DRY AIR BEGINS TO MIX DOWN. WITH MAIN PIECE OF UPPER LEVEL ENERGY STILL PROGGED TO COME THROUGH AFTER 06Z...VCSH INCLUDED...BUT RA POSSIBLE IN THIS TIME FRAME ESPECIALLY AT TOP/FOE. LOSS OF ELEVATED INSTABILITY NEGATES THUNDER MENTION AFTER 06Z. VFR CONDITIONS AFTER 16Z. LUNDE PREV DISCUSSION... /ISSUED 318 PM CST SAT MAR 7 2009/ DISCUSSION... SVR WX IS THE PRIMARY CONCERN THIS AFTN. SRN FRINGE OF INITIAL SHRTWV TROF /DISCUSSED IN MID MRNG UPDATE AFD/ IS NOW MOVG THRU WRN KS. LATEST SAT IMAGES INDC THAT SOME CLEARING HAS TAKEN PLACE OVR CNTRL KS TO THE NORTH OF THE MAIN CI BAND. THIS HAS ALLOWED FOR STEEP LO LVL LAPSE RATES TO DVLP IN AN AXIS FM SW KS INTO CNTRL KS AND SOME SFC BASED CU HAVE DVLPD. CONCERN INITIALLY IS AS WRN KS FORCING FOR ASCENT WORKS EWD INTO DEEPER MOISTURE...TSRA WL DVLP ALNG THE FNT/LAPSE RATE AXIS FM SW TO NE THIS EVNG. MOISTURE STILL OF SUBSTANDARD QUALITY LEADING TO ONLY MARGINAL INSTABILITY. NEVERTHELESS...VERY STEEP MID LVL LAPSE RATES ATOP THE MODERATELY MOIST BOUNDARY LAYER WILL LEAD TO ARND 500-1200 J/KG OF CAPE OVR THE CNTRL AND SRN CWA THIS EVNG. AS ACTIVITY TO THE WEST MOVS INTO THIS INSTABILITY...SOME SVR WX IN THE FORM OF WND AND HAIL IS POSSIBLE GIVEN THE 50 KT OF EFFECTIVE BULK SHEAR. LATER THIS EVNG...MORE WIDESPREAD ACTIVITY IS EXPECTED TO DVLP OVR THE CNTRL AND ERN CWA AS THE MAIN UPPR LVL LO /NOW MOVG THRU NRN NM PER LATEST WV IMAGERY/ MOVS ITNO ERN KS. HAVE MAINTAINED LIKELY TO CAT POPS FOR MOST OF THE AREA TONIGHT WITH MOST AREAS SEEING SOME PRECIP AT SOME POINT. MAIN AREA FOR SVR WX LOOKS TO BE ALNG THE FNT...WHICH AT 20Z EXTNDD ALNG THE INTERSTATE 70 CORRIDOR...AND SHLD CONT TO DROP SLOWLY SWD TONIGHT. HAVE COOLED GOING LOWS FOR TONIGHT GIVEN THE UPSTREAM OBS IN NEB. MET NUMBERS SEEMED CLOSER TO REALITY. UPPER LEVEL SYSTEM WILL SHIFT EWD ON SUN MRNG AND HAVE MAINTAIN SOME LO CHC POPS OVR THE ERN CWA IN THE MRNG...BUT THINGS SHLD DRY OUT BY NOON. CLDS WL DECREASE FM W TO E THRU THE DAY WITH MOSTLY SUNNY SKIES BY AFTN. LOOKS LIKE MIXING TO JUST BELOW H85 ON SUN AFTN WHICH WLD GIVE HIGHS VRY CLOSE TO THE WARMER MAV NUMBERS AND IN LINE WITH CURRENT FORECAST. BOUSTEAD SUNDAY NIGHT THROUGH TUESDAY...A SECONDARY STRONG SHORTWAVE TROUGH DIVING SOUTH ALONG THE WESTERN CONUS COAST PER 12Z UPPER AIR ANALYSIS WILL PULL NORTHEAST INTO THE CENTRAL PLAINS MONDAY NIGHT BRINGING US OUR NEXT CHANCE AT TSTM ACTIVITY MONDAY AFTERNOON AND THRU THE OVERNIGHT HOURS. SOUTHERLY FLOW LOOKS TO RETURN TO THE PLAINS SUNDAY NIGHT WITH PRESSURE FALLS OVER THE HIGH PLAINS AS THE SHORTWAVE TROUGH APPROACHES THE REGION. SOUTHERLY FLOW WILL TAP INTO SOME SHALLOW GULF MOISTURE MONDAY MORNING BRINGING MOISTURE BACK INTO EASTERN KS QUICKLY DURING THE DAY ON MONDAY. BIGGEST CONCERN FOR TSTM CHANCES ARE THAT H850 FLOW VEERS WITH THE APPROACH OF THE TROUGH ON MONDAY WARM AND DRY AIR FROM THE TX/OK PANHANDLE REGION WILL EFFECTIVELY SHUNT DEEPER QUALITY LOW LEVEL MOISTURE SOUTHEAST INTO SOUTHEASTERN KS AND INTO MO. WITHOUT KNOWING THE DEPTH AND QUALITY OF THE LOW LVL MOISTURE FIELDS IT IS DIFFICULT TO SAY FOR SURE WHAT OUR THUNDERSTORM CHANCES WILL BE IN EASTERN KS...HOWEVER FEEL THAT WITH LIMITED POTENTIAL POTENTIAL FOR BACKING OF LOW LEVEL WINDS...TSTM CHANCES ACROSS EASTERN KS WILL BE LIMITED TO THE LATE AFTERNOON HRS OF MONDAY AND INTO THE EVENING HRS BEFORE THE WARM...DRY LOW LVL AIR EFFECTIVELY TAKES TSTM CHANCES EAST INTO MO. LEFT POPS IN THE FORECAST THROUGH MUCH OF THE OVERNIGHT HRS AS RUN TO RUN CONSISTENCY OF THE EVOLUTION OF THIS STORM SYSTEM HAS BEEN NOT HANDLED WELL BY THE MEDIUM RANGE MODELS. TUESDAY NIGHT THROUGH FRIDAY...THE PASSAGE OF THE STRONG SHORTWAVE TROUGH TUESDAY MORNING THROUGH THE PLAINS WILL SEND A COLD CANADIAN AIRMASS SOUTH INTO THE FORECAST AREA BRINGING TEMPERATURES BELOW NORMAL THROUGH THE PERIOD. A SPLIT FLOW REGIME LOOKS TO SET UP OVER THE CONUS WITH KS LOOKING TO REMAIN JUST ON THE SOUTHERN EDGE OF THE NORTHERN STREAM FLOW ALOFT. THIS NORTHWEST FLOW PATTERN SHOULD KEEP THE FORECAST DRY AND TEMPERATURES BELOW NORMAL THROUGH FRIDAY. ECMWF INDICATES A SOUTHERN STREAM SHORTWAVE TROUGH MOVING NORTHEAST THROUGH THE SOUTHERN PLAINS WEDNESDAY NIGHT INTO THURSDAY...POSSIBLY BRINGING SOME CLOUD COVER NORTH INTO THE CWA. THE TROUGH LOOKS TO REMAIN FAR ENOUGH SOUTH TO PRECLUDE ANY SIGNIFICANT RETURN FLOW AND CHANCE OF PRECIPITATION. FRIDAY NIGHT AND SATURDAY...GENERALLY FOLLOWED HPC GUIDANCE. GFS AND ECMWF INDICATE WEAK RIDGING ALOFT SO SAW NO REASON TO INTRODUCE ANY POPS OR STRAY SIGNIFICANTLY FROM NATIONAL GUIDANCE. CAVANAUGH && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 7, 2:42 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 242 PM CST SAT MAR 7 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-082045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 242 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NEARLY STATIONARY BOUNDARY EXTENDING FROM NEAR SALINA NORTHEAST TO SAINT JOE THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING OUTFLOW WINDS OF UP TO 70 MPH POSSIBLE THROUGH THE EVENING HOURS. SEVERE THUNDERSTORM ACTIVITY IS MOST LIKELY FOR AREAS ALONG AND SOUTHEAST OF THE FRONTAL BOUNDARY THIS AFTERNOON AND THIS EVENING. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS PORTIONS OF EAST CENTRAL KANSAS...BUT THE SEVERE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH SOMEWHAT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS FOR MUCH OF EAST CENTRAL KANSAS MONDAY AFTERNOON...AND FOR THE ENTIRE AREA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING FOR AREAS ALONG AND SOUTHEAST OF A SALINA TO HOLTON LINE. CAVANAUGH
In the hours before
Special weather statement, Mar 7, 5:41 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 541 PM CST SAT MAR 7 2009 KSZ021-080015- CLAY- 541 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR CLAY COUNTY... THROUGH 615 PM CST...A THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF CLAY COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND DEADLY LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE IDANA...CLAY CENTER AND GREEN.
Local storm report, Mar 7, 6:33 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
633 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 1 SSE WILSEY 38.63N 96.67W
03/07/2009 E0.75 INCH MORRIS KS TRAINED SPOTTER
&&
BYRNELocal storm report, Mar 7, 6:53 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
653 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 E COUNCIL GROVE 38.66N 96.48W
03/07/2009 E1.00 INCH MORRIS KS TRAINED SPOTTER
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:08 PM CST | Severe Thunderstorm Warning | TOP | Morris | 52 min |
| Mar 7, 6:41 PM CST | Severe Thunderstorm Warning | TOP | Lyon, Morris | 49 min |
| Mar 7, 7:30 PM CST | Severe Thunderstorm Warning | TOP | Lyon, Osage | 60 min |
| Mar 7, 7:40 PM CST | Severe Thunderstorm Warning | TOP | Jackson | 23 min |
| Mar 7, 8:20 PM CST | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 55 min |
| Mar 7, 8:42 PM CST | Severe Thunderstorm Warning | TOP | Lyon | 33 min |
| Mar 7, 9:15 PM CST | Severe Thunderstorm Warning | TOP | Osage | 45 min |
| Mar 7, 9:38 PM CST | Flash Flood Warning | TOP | Lyon, Osage | 112 min |
| Mar 7, 10:37 PM CST | Severe Thunderstorm Warning | TOP | Lyon | 23 min |
| Mar 7, 10:53 PM CST | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 37 min |
| Mar 7, 11:24 PM CST | Severe Thunderstorm Warning | TOP | Osage, Shawnee | 36 min |
| Mar 7, 11:30 PM CST | Flash Flood Warning | TOP | Lyon, Osage | 60 min |
| Mar 7, 11:40 PM CST | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 50 min |
| Mar 7, 11:41 PM CST | Areal Flood Advisory | TOP | Douglas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.